MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS VISISHEATH DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

THE SPECTRANETICS CORPORATION SPECTRANETICS VISISHEATH DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 501-014
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Pleural Effusion (2010); Pneumothorax (2012)
Date of Event 02/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) lead due to non function.A spectranetics lead locking device (lld) was inserted into the rv lead to provide traction.The physician chose to use a spectranetics glidelight laser sheath along with a spectranetics visisheath dilator sheath to attempt lead removal.While lasing in the subclavian/innominate region, the patient''s blood pressure dropped and then returned, so extraction procedure continued.The tools were able to advance to the superior vena cava (svc) when the blood pressure dropped again, then returned.Transesophageal echocardiography (tee) showed no effusion.Rv lead was removed and new lead was implanted.The patient''s blood pressure dropped again, then returned; however, a pleural effusion was seen, along with a pneumothorax of the right lung.The ct surgeon performed a thoracotomy later that day (unk if it was performed on the right or left side), and a hematoma was discovered over the superior aspect of the svc, with no active bleeding.The area was closed, and the patient survived the procedure.This report captures the visisheath device being used closest to the wall of the vessel when the hematoma was discovered.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
Patient''s date of birth: unk.Patient''s weight: unk.Other relevant history: unk.The device was discarded, thus no investigation could be completed.

Brand Name
SPECTRANETICS VISISHEATH DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key13639109
Report Number1721279-2022-00041
Device Sequence Number20134050
Product Code DRE
UDI-Device Identifier00813132020361
UDI-Public(01)00813132020361(17)231203(10)FVM21M03A
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K092378
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/03/2023
Device Model Number501-014
Device Catalogue Number501-014
Device Lot NumberFVM21M03A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2022
Initial Report FDA Received Date03/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 6947 RV ICD LEAD; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LEAD LOCKING DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite